MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a false negative atellica im hepatitis c (ahcv) result.Assay calibration was valid, and no issues were observed with quality control (qc) results.The ahcv instructions for use (ifu) states the following, under interpretation of results: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ the following is stated under limitations: ¿patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis.¿ siemens is investigating.
 
Event or Problem Description
The customer reports observation of a false negative patient result when using atellica im hepatitis c (ahcv), lot 464.The customer serves as a regional reference lab, and received a sample which was initially positive for hcv for confirmatory testing.When tested using atellica im ahcv, a nonreactive result was obtained.This result was not reported.Additional testing using an alternate assay method and western blot produced positive results.Further testing was not possible due to insufficient sample volume.The sample was confirmed to be hcv-reactive.The nonreactive atellica im ahcv result was identified as discordant and erroneous.There are no allegations of patient harm or any other adverse consequences in association with the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00368 was initially submitted on 16-jul-2024.Update, 06-sep-2024: siemens has concluded the investigation.A customer from the united states reported observation of a nonreactive (negative) atellica im hepatitis c (ahcv) result which was discordant relative to alternate-method testing.The sample in question produced reproducibly nonreactive atellica im ahcv results.Quality control (qc) results were within expected ranges, and no issues were identified with assay calibration or system-verification testing results.Reagent issues were ruled out as qc was within range and no issues were noted for any other samples.Return of the patient sample for further investigation is not possible, as no sample material remains.Based on the available information, a specific cause for the discordance cannot be determined.The customer is operational, and the reported issue is resolved by routine troubleshooting.There is no evidence of a reagent or instrument problem.Note: in section h6, codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19740828
Report Number1219913-2024-00368
Device Sequence Number14362874
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model NumberN/A
Device Catalogue Number10995456
Device Lot Number464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown